Alert archive / California / Red Flag Warnings in 2011

Red Flag Warning 4, NWS Los Angeles, CA

October 28, 2011

NWS Los Angeles, CA issued this red flag warning at Oct 28, 2011, 8:47 AM PDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 28, 2011, 8:47 AM PDT (15:47 UTC)
Expired
Oct 29, 2011, 3:00 PM PDT
In force
30 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

065 
WWUS86 KLOX 281547
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
847 AM PDT FRI OCT 28 2011

...RED FLAG WARNING IN EFFECT UNTIL 6 PM PDT THIS EVENING FOR THE
MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES FOR GUSTY OFFSHORE
WINDS AND VERY LOW RELATIVE HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA
COUNTIES FOR GUSTY OFFSHORE WINDS AND VERY LOW RELATIVE
HUMIDITY...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WITH A RIDGE ALOFT
WILL CONTINUE TO BRING WIDESPREAD VERY DRY CONDITIONS AND AREAS OF
GUSTY OFFSHORE WINDS THROUGH AT LEAST THIS AFTERNOON. HUMIDITIES
OVER THE MOUNTAINS WILL REMAIN BELOW 15 PERCENT TODAY...WITH MANY
AREAS UNDER 10 PERCENT. GUSTY OFFSHORE WINDS WILL PEAK JUST BEFORE
NOON TODAY...THEN SLOWLY WEAKEN AFTER EARLY THIS AFTERNOON. 

THE VERY DRY CONDITIONS WILL CONTINUE THROUGH THE WEEKEND...WITH
POOR OVERNIGHT RECOVERIES IN THE MOUNTAINS. ALTHOUGH WINDS ARE
EXPECTED TO WEAKEN SOME TONIGHT...THE RED FLAG WARNING FOR THE
MOUNTAINS MAY NEED TO BE EXTENDED THROUGH SATURDAY IF THE WINDS
REMAIN STRONG ENOUGH...AND A FIRE WEATHER WATCH HAS BEEN ISSUED
TO ADDRESS THAT POSSIBILITY.

CAZ253-254-290000-
/O.NEW.KLOX.FW.W.0004.111028T1547Z-111029T0100Z/
/O.NEW.KLOX.FW.A.0005.111029T1300Z-111030T0100Z/
VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
847 AM PDT FRI OCT 28 2011

...RED FLAG WARNING IN EFFECT UNTIL 6 PM PDT THIS EVENING FOR THE 
MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES FOR GUSTY OFFSHORE
WINDS AND VERY LOW RELATIVE HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA
COUNTIES FOR GUSTY OFFSHORE WINDS AND VERY LOW RELATIVE
HUMIDITY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT UNTIL 6 PM PDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO
BEEN ISSUED. THIS FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE
HUMIDITY IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON. 

* WINDS...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35
  MPH WILL CONTINUE THROUGH MOST OF THIS AFTERNOON THEN WEAKEN
  SOME THROUGH THIS EVENING. ISOLATED GUSTS OVER 40 MPH ARE
  POSSIBLE THROUGH THE FAVORED CANYONS AND HILLS. AREAS OF
  NORTHEAST WINDS 10 TO 20 MPH WITH GUSTS TO 30 MPH ARE POSSIBLE
  ON SATURDAY.

* RELATIVE HUMIDITY...WIDESPREAD READINGS BELOW 10 PERCENT WILL
  CONTINUE THROUGH THE WEEKEND...WITH VERY POOR OVERNIGHT
  RECOVERIES UNDER 20 PERCENT.

* IMPACTS...IF FIRE IGNITION OCCURS...THERE COULD BE RAPID SPREAD
  OF WILDFIRE THAT WOULD LEAD TO A THREAT TO LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR WITHIN THE NEXT 24 HOURS. THE COMBINATION OF GUSTY
WINDS AND VERY LOW HUMIDITY...AS WELL AS DRY FUEL CONDITIONS...
IS EXPECTED TO CREATE CRITICAL FIRE WEATHER CONDITIONS FOR 6 HOURS
OR MORE...WHICH COULD RESULT IN EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT THERE IS THE POTENTIAL FOR
CRITICAL FIRE WEATHER CONDITIONS. LISTEN FOR LATER FORECASTS AND
POSSIBLE RED FLAG WARNINGS.

&&

$$

KITTELL

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
4 follow-up statements
670 
WWUS86 KLOX 282156
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
256 PM PDT FRI OCT 28 2011

...RED FLAG WARNING IN EFFECT THROUGH SATURDAY AFTERNOON FOR THE
MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES FOR BREEZY OFFSHORE
WINDS AND VERY LOW RELATIVE HUMIDITY...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WITH A RIDGE ALOFT
WILL CONTINUE TO BRING WIDESPREAD VERY DRY CONDITIONS AND AREAS
OF BREEZY OFFSHORE WINDS THROUGH SATURDAY AFTERNOON. MINIMUM
HUMIDITIES OVER THE MOUNTAINS WILL REMAIN BELOW 10 PERCENT OVER
MOST OF THE MOUNTAINS THROUGH SATURDAY AFTERNOON...WITH VERY POOR
OVERNIGHT RECOVERIES. THE GUSTY NORTHEAST WINDS FROM TODAY WILL
WEAKEN TONIGHT...BUT REMAIN BREEZY THROUGH SATURDAY AFTERNOON.

CAZ253-254-290600-
/O.CAN.KLOX.FW.A.0005.111029T1300Z-111030T0100Z/
/O.EXT.KLOX.FW.W.0004.000000T0000Z-111029T2200Z/
VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
256 PM PDT FRI OCT 28 2011

...RED FLAG WARNING NOW IN EFFECT UNTIL 3 PM PDT SATURDAY FOR THE
MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES FOR BREEZY OFFSHORE
WINDS AND VERY LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
RED FLAG WARNING FOR GUSTY OFFSHORE WINDS AND VERY LOW RELATIVE
HUMIDITY THROUGH SATURDAY AFTERNOON FOR THE MOUNTAINS OF LOS
ANGELES AND VENTURA COUNTIES. THE PREVIOUS FIRE WEATHER WATCH HAS
BEEN UPGRADED TO THIS RED FLAG WARNING.

* WINDS...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35
  MPH WILL CONTINUE THROUGH THIS AFTERNOON THEN WEAKEN THIS
  EVENING TO 10 TO 20 MPH WITH GUSTS TO 30 MPH...WHICH WILL THEN
  CONTINUE THROUGH SATURDAY AFTERNOON. 

* RELATIVE HUMIDITY...WIDESPREAD READINGS BELOW 10 PERCENT WILL 
  CONTINUE THROUGH THE WEEKEND...WITH VERY POOR OVERNIGHT 
  RECOVERIES UNDER 20 PERCENT. 

* IMPACTS...IF FIRE IGNITION OCCURS...THERE COULD BE RAPID 
  SPREAD OF WILDFIRE THAT WOULD LEAD TO A THREAT TO LIFE AND 
  PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS IS
OCCURRING RIGHT NOW. THE COMBINATION OF BREEZY WINDS AND VERY LOW
HUMIDITY...AS WELL AS DRY FUEL CONDITIONS...IS EXPECTED TO CREATE
CRITICAL FIRE WEATHER CONDITIONS FOR 6 HOURS OR MORE...WHICH COULD
RESULT IN EXTREME FIRE BEHAVIOR.

&&

$$

KITTELL

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
545 
WWUS86 KLOX 290257
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
757 PM PDT FRI OCT 28 2011

...RED FLAG WARNING IN EFFECT THROUGH SATURDAY AFTERNOON FOR THE
MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES FOR BREEZY OFFSHORE
WINDS AND VERY LOW RELATIVE HUMIDITY...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WITH A RIDGE ALOFT
WILL CONTINUE TO BRING WIDESPREAD VERY DRY CONDITIONS AND AREAS
OF BREEZY OFFSHORE WINDS THROUGH SATURDAY AFTERNOON. MINIMUM
HUMIDITIES OVER THE MOUNTAINS WILL REMAIN BELOW 10 PERCENT OVER
MOST OF THE MOUNTAINS THROUGH SATURDAY AFTERNOON...WITH VERY POOR
OVERNIGHT RECOVERIES.

CAZ253-254-291715-
/O.CON.KLOX.FW.W.0004.000000T0000Z-111029T2200Z/
VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
757 PM PDT FRI OCT 28 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM PDT SATURDAY FOR
THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES FOR BREEZY
OFFSHORE WINDS AND VERY LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM PDT SATURDAY. 

* WINDS...AREAS OF NORTHEAST WINDS 10 TO 20 MPH WITH GUSTS UP TO
  30 MPH CAN BE EXPECTED OVERNIGHT THROUGH THE PASSES AND
  CANYONS...WHICH WILL THEN CONTINUE THROUGH SATURDAY AFTERNOON.

* RELATIVE HUMIDITY...WIDESPREAD READINGS BELOW 10 PERCENT WILL 
  CONTINUE THROUGH THE WEEKEND...WITH VERY POOR OVERNIGHT 
  RECOVERIES UNDER 20 PERCENT. 

* IMPACTS...IF FIRE IGNITION OCCURS...THERE COULD BE RAPID 
  SPREAD OF WILDFIRE THAT WOULD LEAD TO A THREAT TO LIFE AND 
  PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS IS
OCCURRING RIGHT NOW. THE COMBINATION OF BREEZY WINDS AND VERY LOW
HUMIDITY...AS WELL AS DRY FUEL CONDITIONS...IS EXPECTED TO CREATE
CRITICAL FIRE WEATHER CONDITIONS FOR 6 HOURS OR MORE...WHICH
COULD RESULT IN EXTREME FIRE BEHAVIOR.

&&

$$

SIRARD

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
158 
WWUS86 KLOX 291604
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
904 AM PDT SAT OCT 29 2011

...RED FLAG WARNING IN EFFECT UNTIL 3 PM THIS AFTERNOON FOR THE
MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES FOR BREEZY OFFSHORE
WINDS AND VERY LOW RELATIVE HUMIDITY...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WITH A RIDGE ALOFT
WILL CONTINUE TO BRING VERY WARM AND DRY CONDITIONS THROUGH THE WEEKEND.
THERE WILL BE WIDESPREAD SINGLE DIGIT HUMIDITIES IN THE MOUNTAINS
THROUGH SUNDAY...WITH VERY POOR OVERNIGHT RECOVERIES. OFFSHORE WINDS
GUSTING UP TO 30 MPH TODAY IN COMBINATION WITH THE VERY DRY CONDITIONS
HAS PROMPTED THIS RED FLAG WARNING FOR THE MOUNTINGS. IF THE
OFFSHORE WINDS REMAIN SUFFICIENTLY STRONG INTO SUNDAY...THE RED FLAG
WARNING MAY NEED TO BE EXTENDED FOR THE MOUNTAINS.

CAZ253-254-292200-
/O.CON.KLOX.FW.W.0004.000000T0000Z-111029T2200Z/
VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
904 AM PDT SAT OCT 29 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES
FOR BREEZY OFFSHORE WINDS AND VERY LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON. 

* WINDS...AREAS OF NORTHEAST WINDS 10 TO 20 MPH WITH GUSTS UP TO
  30 MPH CAN BE EXPECTED THROUGH THE PASSES AND
  CANYONS...DIMINISHING LATE THIS AFTERNOON.

* RELATIVE HUMIDITY...WIDESPREAD READINGS BELOW 10 PERCENT WILL 
  CONTINUE THROUGH THE WEEKEND...WITH VERY POOR OVERNIGHT 
  RECOVERIES UNDER 20 PERCENT. 

* IMPACTS...IF FIRE IGNITION OCCURS...THERE COULD BE RAPID 
  SPREAD OF WILDFIRE THAT WOULD LEAD TO A THREAT TO LIFE AND 
  PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS IS
OCCURRING RIGHT NOW. THE COMBINATION OF BREEZY WINDS AND VERY LOW
HUMIDITY...AS WELL AS DRY FUEL CONDITIONS...IS EXPECTED TO CREATE
CRITICAL FIRE WEATHER CONDITIONS FOR 6 HOURS OR MORE...WHICH
COULD RESULT IN EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
982 
WWUS86 KLOX 292211
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
311 PM PDT SAT OCT 29 2011

...RED FLAG WARNING IN EFFECT UNTIL 3 PM SUNDAY FOR THE MOUNTAINS
OF LOS ANGELES AND VENTURA COUNTIES FOR BREEZY OFFSHORE WINDS AND
VERY LOW RELATIVE HUMIDITY...

.AN UPPER LEVEL HIGH PRESSURE SYSTEM COMBINED WITH WEAK OFFSHORE FLOW
NEAR THE SURFACE WILL CONTINUE TO BRING WARM AND VERY DRY CONDITIONS
ACROSS INLAND AREAS THROUGH SUNDAY. THE MOST CRITICAL WEATHER CONDITIONS
WILL CONTINUE TO BE IN THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS...WHERE
OFFSHORE WINDS WILL CONTINUE TO GUST UP TO 30 MPH AT TIMES...ALONG WITH
WIDESPREAD SINGLE DIGIT HUMIDITIES. AS A RESULT...THE RED FLAG WARNING
IS BEING EXTENDED FOR THESE AREAS. 

CAZ253-254-300615-
/O.EXP.KLOX.FW.W.0004.000000T0000Z-111029T2200Z/
/O.NEW.KLOX.FW.W.0005.111029T2211Z-111030T2200Z/
VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
311 PM PDT SAT OCT 29 2011

...RED FLAG WARNING IS NOW IN EFFECT UNTIL 3 PM PDT SUNDAY FOR THE
MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES FOR BREEZY OFFSHORE
WINDS AND VERY LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
RED FLAG WARNING FOR BREEZY OFFSHORE WINDS AND VERY LOW RELATIVE
HUMIDITY...WHICH IS NOW IN EFFECT UNTIL 3 PM PDT SUNDAY. 


* WINDS...AREAS OF NORTHEAST WINDS 10 TO 20 MPH WITH GUSTS UP TO
  30 MPH CAN BE EXPECTED THROUGH THE PASSES AND CANYONS...
  DIMINISHING LATE SUNDAY AFTERNOON.

* RELATIVE HUMIDITY...WIDESPREAD READINGS BELOW 10 PERCENT WILL
  CONTINUE THROUGH SUNDAY AFTERNOON...WITH VERY POOR OVERNIGHT
  RECOVERIES UNDER 20 PERCENT.

* IMPACTS...IF FIRE IGNITION OCCURS...THERE COULD BE RAPID 
  SPREAD OF WILDFIRE THAT WOULD LEAD TO A THREAT TO LIFE AND 
  PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS IS
OCCURRING RIGHT NOW. THE COMBINATION OF BREEZY WINDS AND VERY LOW
HUMIDITY...AS WELL AS DRY FUEL CONDITIONS...IS EXPECTED TO CREATE
CRITICAL FIRE WEATHER CONDITIONS FOR 6 HOURS OR MORE...WHICH
COULD RESULT IN EXTREME FIRE BEHAVIOR.

&&

$$

GOMBERG

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this red flag warning went out at Oct 28, 3:28 AM PDT, 5 hours 19 minutes earlier.

Area forecast discussion, Oct 28, 3:28 AM PDT, 5 hours 19 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
328 AM PDT FRI OCT 28 2011

.SYNOPSIS...

A WARM AND DRY AIR MASS WILL CONTINUE THROUGH WEEKEND AS AN
OFFSHORE FLOW PATTERN REMAINS IN PLACE BENEATH UPPER-LEVEL HIGH
PRESSURE. A WEAK LOW PRESSURE SYSTEM WILL APPROACH THE AREA EARLY
NEXT WEEK BRINGING A COOLING TREND. A COOL...WET...AND UNSETTLED
WEATHER PATTERN COULD DEVELOP LATE NEXT WEEK.

&&

.SHORT TERM (TODAY-SUNDAY)...

SURFACE GRADIENTS REMAIN OFFSHORE ACROSS THE AREA THIS MORNING
BENEATH A BUILDING RIDGE OF HIGH PRESSURE. THE RIDGE WILL
CONTINUE TO DOMINATE THE WEATHER PATTERN DESPITE A FEW RIPPLES
MOVING OVER THE AREA THROUGH THE WEEKEND. THE WEAK DISTURBANCES
WILL PREDOMINANTLY ONLY INCREASE HIGH LEVEL CLOUDINESS OVER THE
NEXT SEVERAL DAYS. 850 MB AND 950 MB WINDS REMAIN SOLIDLY
NORTHEAST THROUGHOUT THE PERIOD AND A WARM AIR MASS SHOULD
CONTINUE.

TEMPERATURES WERE WARMED SLIGHTLY FOR SATURDAY AND SUNDAY AS
1000-500 MB THICKNESS VALUES CLIMB AND 950 MB TEMPERATURES WARM.
THE MOST PRONOUNCED WARMING WAS PLACED FOR THE LOCATIONS ALONG
THE CENTRAL COAST OVER THE WEEKEND AS NAM BUFR TIME HEIGHTS
SECTIONS INDICATE 975 MB WINDS INCREASING ACROSS THE AREA. LOCAL
4-KM WRF SOLUTIONS INDICATE SURFACE TEMPERATURES TO NEAR 90
DEGREES OVER THE INTERIOR CENTRAL COAST SECTIONS SUCH AS
ATASCADERO AND THE FOOTHILLS LOCATIONS EAST OF SAN LUIS OBISPO.
THE VALLEY AREAS WERE TWEAKED SLIGHTLY UP AND REMAIN ABOVE MOS
GUIDANCE VALUES WITH OFFSHORE GRADIENTS CONTINUING TO WEAKEN AND
THE AIR MASS STAGNATING.

ONLY OTHER CONCERN FOR THE SHORT TERM IS IN REGARDS TO SURF.
THERE WILL BE AN ASTRONOMICAL HIGH TIDE OF AROUND 7 FEET THIS
MORNING AROUND 930 AM. ALTHOUGH THERE IS NO SIGNIFICANT TIDAL
FLOW EXPECTED AS THE WEATHER WILL BE CALM AND SURF WILL NOT BE
HIGH...THERE COULD BE A FEW BEACH PARKING LOTS AFFECTED WITH
STANDING OCEAN WATER THIS MORNING. THE REASON FOR THIS
SIGNIFICANT HIGH TIDE IS CAUSED BY THE LUNAR PEROGEE (OR THE MOON
CLOSEST TO EARTH AND DURING THE NEW MOON PHASE). TIDES WILL
REMAIN HIGHER THAN NORMAL OVER THE NEXT SEVERAL DAYS...BUT THE
PEAK WILL OCCUR THIS MORNING.

.LONG TERM (MONDAY-THURSDAY)...

A WEAK TROUGH OF LOW PRESSURE WILL APPROACH THE REGION ON SUNDAY
AND COMMENCE A COOLING TREND FOR EARLY NEXT WEEK. ONSHORE FLOW
SHOULD REDEVELOP AHEAD OF WEAK COOL FRONT BOUNDARY DROPPING SOUTH
DOWN ON MONDAY. THE BOUNDARY WILL WASH OUT OVER THE AREA MAINLY
BRINGING THE MOST PRONOUNCED COOLING TO AREAS NORTH OF POINT
CONCEPTION AND THE NORTHERN SLOPES OF THE MOUNTAINS.

A PATTERN CHANGE COULD BE DEVELOPING FOR LATE NEXT WEEK AS BOTH
ECMWF AND GFS SOLUTIONS PUSH A DECENT TROUGH SOUTH INTO
SOUTHWESTERN CALIFORNIA. POPS WERE INCREASED ACROSS THE REGION
FOR THE THURSDAY AND TEMPERATURES WERE TWEAKED DOWN...BUT THE
MEDIUM RANGE MODELS ARE STRUGGLING WITH THE TIMING OF THE SYSTEM.
AT THE VERY LEAST...A COOL AND CLOUDY WEATHER PATTERN SHOULD
EXPECTED FOR LATE NEXT WEEK.

&&

.AVIATION...28/1000Z.

HIGH CONFIDENCE IN 12Z TAFS WITH VFR CONDITIONS EXPECTED THROUGH
THE PERIOD. THERE IS A 20 PERCENT CHANCE THAT LOCALLY GUSTY
EASTERLY WINDS WILL AFFECT KOXR...KVNY...KBUR...KPMD...AND KWJF
THROUGH 18Z TODAY.

KLAX...HIGH CONFIDENCE WITH 12Z TAF FOR CAVU CONDITIONS. 10 PERCENT
CHANCE FOR EASTERLY WINDS TO 10 KT THROUGH 17Z.

KBUR...HIGH CONFIIDENCE WITH 12Z TAF FOR CAVU CONDITIONS. THERE IS A
20 PERCENT CHANCE THAT EASTERLY WIND GUSTS WILL RISE ABOVE 10-15 KT
THROUGH 18Z.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY (SEE LAXNPWLOX).

&&

PUBLIC...HALL/KAPLAN
AVIATION...HALL/KAPLAN
SYNOPSIS...HALL

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 28, 6:00 AM PDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT FRI OCT 28 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-291300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT FRI OCT 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

COLD OVERNIGHT TEMPERATURES WILL OCCUR AGAIN THROUGH EARLY THIS
MORNING ACROSS INTERIOR SECTIONS.

* FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HALL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 8:47 AM PDTFire Weather WatchLOX6 hr

Nearby

Red Flag Warnings in California, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.